MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941820400
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported via medwatch (b)(4) that failure to deflate occurred.A 4.00 x 20mm synergy xd drug-eluting stent was positioned and deployed in the vessel.After deployment, the delivery balloon failed to recapture/deflate after upwards of two minutes.Negative pressure was drawn on the inflation device multiple times but it did not work to deflate the balloon.No further event details were provided.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy xd mr us 4.00 x 20mm was returned for analysis inserted through a 6french guide catheter.A visual and tactile examination of the exposed hypotube (the section not inserted through the guide catheter), identified multiple kinking along the length of the hypotube.A visual examination of the guide catheter noted that the guide was kinked and flattened at multiple locations along its length.A microscopic examination of the balloon, which was exiting out from the tip of the guide catheter, did not identify any tears in the balloon material.The balloon exhibited signs of having been inflated and was not refolded.Device to device interaction testing was performed by attempting to inflate the balloon without success.A vacuum was applied but the balloon did not change its profile (no refold).During an attempt to remove the device from the guide catheter, a break occurred in the hypotube.The break was located at 55.9cm from strain relief.The distal section of the break, including the balloon remained in the guide and could not be removed.Multiple attempts to remove the device failed.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key20698253
Report Number2124215-2024-69082
Device Sequence Number3714540
Product Code NIQ
UDI-Device Identifier08714729981138
UDI-Public08714729981138
Combination Product (Y/N)Y
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2026
Device Model NumberH7493941820400
Device Catalogue NumberH7493941820400
Device Lot Number0033656358
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2024
Supplement Date Received by Manufacturer02/08/2025
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale